Alert archive / California / Wind Advisories in 2016
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 21, 2016, 1:50 AM PDT. It took effect at Mar 21, 2016, 8:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 1:50 AM PDT (08:50 UTC)
- In effect from
- Mar 21, 2016, 8:00 AM PDT
- Expired
- Mar 21, 2016, 4:28 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
444 WWUS76 KSTO 210850 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 150 AM PDT MON MAR 21 2016 ...WINDY CONDITIONS IN THE NORTHERN AND CENTRAL VALLEY TODAY... .BREEZY SOUTHERLY WINDS WILL DEVELOP IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS MORNING. THE STRONGEST WIND IS EXPECTED MIDDAY INTO THE AFTERNOON. TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. WINDS WILL DECREASE THIS EVENING. CAZ015-016-066-220015- /O.NEW.KSTO.WI.Y.0015.160321T1500Z-160322T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 150 AM PDT MON MAR 21 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING...MORNING THROUGH EARLY EVENING TODAY. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY WITH HIGH- PROFILE VEHICLES. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER OR WIND GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
635 WWUS76 KSTO 212328 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 428 PM PDT MON MAR 21 2016 CAZ015-016-066-220030- /O.CAN.KSTO.WI.Y.0015.000000T0000Z-160322T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 428 PM PDT MON MAR 21 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WIDESPREAD STRONG WINDS HAVE DECREASED THIS AFTERNOON AND ARE NO LONGER EXPECTED THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 9:38 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 20, 9:38 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 938 PM PDT SUN MAR 20 2016 Wet weather returns into Tuesday with showers, mountain snow, a few thunderstorms and breezy winds. Travel over the Sierra may be impacted at times into Tuesday by accumulating snow, especially Monday afternoon and night. && .Discussion... Lines of t-storms developed in the covergence zone over the Nrn Sac Vly this afternoon and evening. Main impact from cells was very heavy rain due to high KDP values with some of the cells producing small hail. Steady movement of the cells did lessen the flood potential...but undoubtedly there was some ponding of water on roads/lowy lying areas that we highlighted in NOWs and SPSs and SM posts. Weak rotation was noted E of I-5 and the RBL area as cell cluster split when the line moved E of the interstate. Cell movement was mainly to the NE this afternoon...but movement has shifted more Nly as upper trof approaches from the W this evening. NAM model still indicates instability will linger over Shasta Co past 06z...where lingering line of showers continues. However... lightning appears to have finally ended for the night. JHM Next wave arrives by Monday afternoon and continues into early Tuesday bringing showers, a chance of thunderstorms and more impactful snowfall to the northern Sierra where a winter weather advisory remains in effect. Snow levels will lower to 3500 to 4500 feet with up to a foot of snowfall accumulation possible along the northern Sierra crest. System will exit on Tuesday, but enough moisture will remain for at least light mountain showers. Upper ridge with drying northwest flow builds in on Wednesday ending the rain threat and bringing a warming trend. .EXTENDED DISCUSSION (Thursday THROUGH Sunday) High pressure will dominate into the weekend with northerly flow, dry weather, and above normal temperatures. Occasional breezy conditions each afternoon/evening along western side of Sac Valley. CEO && .AVIATION... A weather system is moving across northern California this evening, bringing VFR/MVFR conditions across the Valley and MVFR/IFR over the mountains. TSRA will be possible near KRDD through midnight. South winds 5-15 kt with local gusts to 25 kt will continue through Monday. A brief break in showers is expected tonight, then another round of showers arrives Monday. Dang && .STO Watches/Warnings/Advisories... Winter Weather Advisory from 11 AM Monday to 5 AM PDT Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:31 PM PDT | Special Weather Statement | STO | Tehama | 29 min |
| Mar 21, 1:10 PM PDT | Special Weather Statement | STO | Tehama | 50 min |
| Mar 21, 1:15 PM PDT | Special Weather Statement | STO | Tehama | 45 min |
| Mar 21, 3:13 PM PDT | Special Weather Statement | STO | Butte, Sutter, Yuba | 47 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.